My husband has started drinking nyquil to sleep before that he would toss and turn and not get enough rest. Our bed is not the issue and his work. I think hes substituting nyquil with alcohol and if thats the case what needs to be done. Is there any real serious side effects if he does not stop now its been 3 months.
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Stop using this medication and call your doctor at once if you have any of these serious side effects:
fast, pounding, or uneven heartbeat;
severe dizziness, anxiety, restless feeling, or nervousness;
confusion, hallucinations, unusual thoughts or behavior;
slow, shallow breathing;
easy bruising or bleeding, unusual weakness, fever, chills, body aches, flu symptoms;
Make sure he does drink alcohol along with Nyquil. I would not mix alcohol with Nyquil. That can be dangerous. Can damage liver and I heard that when you "combine alcohol and ANY downer (Nyquil, in this case), you run the risk of seizures, coma, and death."
Also, you shouldn't mix NyQuil with Tylenol. Tylenol is a brand name for acetaminophen. You should look into information about a drug before taking it, prescription or not. Under the label of NyQuil cold/flu it mentions that you should not mix NyQuil with acetaminophen, because NyQuil already has quite a bit of it in it.
Here's a nice site with info about Nyquil Liquicap (allergic reaction symptoms as well as a list of drugs that can have an effect on Nyquil Liquicap)
some notes from that site....
"Avoid taking diet pills, caffeine pills, or other stimulants (such as ADHD medications) without your doctor's advice. Taking a stimulant together with cough or cold medicine can increase your risk of unpleasant side effects."
"If you drink more than three alcoholic beverages per day, do not take acetaminophen without your doctor's advice, and never take more than 2 grams (2000 mg) per day."
"Do not use this medication if you are allergic to acetaminophen, dextromethorphan, doxylamine, or pseudoephedrine, or to similar medications such as other decongestants, diet pills, stimulants, or ADHD medications. Do not use this medication if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days. Serious, life-threatening side effects can occur if you take a cough or cold medicine before the MAO inhibitor has cleared from your body.
Before taking acetaminophen, dextromethorphan, doxylamine, and pseudoephedrine, tell your doctor if you are allergic to any drugs, or if you have:
alcoholism or cirrhosis of the liver;
heart disease or high blood pressure;
a thyroid disorder.
If you have any of these conditions, you may need a dose adjustment or special tests to safely take this medication.
FDA pregnancy category C. This medication may be harmful to an unborn baby. Tell your doctor if you are pregnant or plan to become pregnant during treatment. This medication may pass into breast milk and could harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby.
Artifically-sweetened liquid forms of cough-and-cold medications may contain phenylalanine. This would be important to know if you have phenylketonuria (PKU). Check the ingredients and warnings on the medication label if you are concerned about phenylalanine."
I started taking nyquil and simlar cough medicine because of trouble sleeping and anxiety issuses. Now I'm up to 2 10 ounce bottles a week.. Plus I take 6 to 8 vicodin 10-325 per day. How hard is it to detox and how do i go about it. Prior to this I had 8 yrs. of sobriety. Now I'm embarrassed and highly concerned.
You have posted on a very old thread and it may not be seen by enough people to get the right support. Start your Own thread by going up to the top of this page and click on the orange ICON (post a question). copy and paste your note. It will then be seen by everyone. Please do this. Do not give up and give them time to help.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.